MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5537-G-425
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
This was a poly exchange, quad tendon repair, third revision and reimplant of a patella.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding revision for unspecified reasons involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: the insert was returned for evaluation.Blood is visible on the insert.Explantation damage is visible on the insert.The returned components were reviewed by a material analysis engineer who indicated: damage consistent with articulation against the femoral component was observed on the condyles of the insert.Backside impression markings consistent with contact against a tibial base plate was observed on the distal surface of the insert.Yellow discoloration consistent with synovial fluid absorption was also observed.No identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the insert was returned for evaluation.Blood is visible on the insert.Explantation damage is visible on the insert.The returned components were reviewed by a material analysis engineer who indicated: damage consistent with articulation against the femoral component was observed on the condyles of the insert.Backside impression markings consistent with contact against a tibial base plate was observed on the distal surface of the insert.Yellow discoloration consistent with synovial fluid absorption was also observed.No identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The event cannot be confirmed based on the information provided.Further information such as the reason for the revision surgery, pre- and post-operative x-rays, operative reports as patient history and follow-up notes are required to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9155934
Report Number0002249697-2019-03385
Device Sequence Number11297451
Product Code MBH
UDI-Device Identifier07613327027266
UDI-Public07613327027266
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue Number5537-G-425
Device Lot NumberMKK3W3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;